What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 26, 2:21 PM EST, 12 minutes earlier.
Area forecast discussion, Jul 26, 2:21 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
321 PM EDT Tue Jul 26 2022
.SYNOPSIS...
A cold front will remain stalled across the local area through
tonight. Widespread showers and thunderstorms are expected
through this evening then will be slow to dissipate by late
tonight. evening. Scattered mainly afternoon and evening
showers and thunderstorms are expected Wednesday through Friday.
Another cold front potentially moves into the region by this
weekend.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 230 PM EDT Tuesday...
Will be a busy evening across the FA. SCT convection continues
to form over SE VA-NE NC...and ISOLD convection over the N and
NE. Near term guidance brings a wave aloft from the W over the
FA tonight...resulting in the development of widespread coverage
to SHRAs/tstms. Best shear across the N...weaker S. There is
potential for SVR from any stronger storms...the main threat
most likely will be locally heavy rain given the deeply saturated
airmass and a weak frontal boundary lingering over the FA. Already
reports of minor flooding INVOF Ocean City MD. Given fairly dry
antecedent conditions...this heavy rainfall threat is too limited
for any Flash Flood Watches at this time. Will monitor for flood
advisories/flash flood warnings. PoPs mainly 60-80% through this
evening. PoPs trending down W-E after midnight. Lows mainly in
the l-m70s.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
As of 220 PM EDT Tuesday...
What is left of the front is expected to dissipate or slowly
push back N on Wed. Additionally...w/ SLGT height rises aloft
expected...there will be less in the way of SHRAs/tstms Wed.
Given a very moist airmass and lingering
boundaries...maintaining CHC PoPs (30-50%) for aftn/evening
tstms, generally highest along/W of I-95. Highs Wed will be back
in the u80s-l90s. Diurnal pattern will favor storms diminishing
Wed evening then mainly dry Wed night/Thu morning. Lows in the
l-m70s.
Thu looks to be the hottest day for the entire FA as dew points
remain quite high...ranging through 70s. those dew points
combined with highs into the mid 90s for most areas...aftn heat
indices are forecast to reach 105F+ for much of the local area
(likely highest SE VA/NE NC where 110F+ values are possible).
There is a high PROB that at least heat advisories will be
necessary...maybe even a heat warning over SE VA-NE NC. PoPs
(for afternoon/evening convection) will tend to be a bit lower
than Wed. Warm/continued humid Thu night with lows in the low
70s NW to the upper 70s SE.
The next cold front will be approaching from the NW by late Fri.
Another hot day w/ possible SCT storms in the afternoon. Highs
from the u80s NW to the m90s SE. Potential for heat indices
105F+ mainly over SE VA-NE NC.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 155 PM EDT Tuesday...
There remain uncertainties in the extended period. The cold
front slips S into the Carolinas by Sat. While that may result
in a bit better wx for the local area (esp nrn portions)
Sat...under zonal flow which backs a bit to the SW by
Sun/Mon...that frontal boundary will likely be pulled back N and
potentially lead to unsettled wx w/ daily periodic SHRAs/tstms.
Maintaining highest PoPs (30-50%) Sat over srn 1/2 of the
FA...then at this point will have PoPs generally 40-60%
Sun...and 30-50% Mon. A more typical Summer pattern forecast to
return by Tue w/ primarily diurnal PoPs.
Lows Fri night from the u60s-l70s N to the l-m70s S. Highs in
the l80s N and m80s S. Lows Sat night from the u60s-l70s. Highs
Sun in the l80s W to the m80s E. Highs Mon ranging through the
m-u80s. Highs Tue in the u80s-around 90F.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
As of 130 PM EDT Tuesday...
Generally OCNL MVFR to VFR conditions are expected through the
18Z/26 TAF forecast period. Initial area of SHRAs have moved out
from INVOF RIC. SCT tstms beginning to fire up across SE VA-NE
NC while a larger area of SHRAs and embedded tstms is
approaching from the W. Widespread SHRAs and ISOLD-SCT tstms
will be likely through this evening...potentially resulting in
mainly brief flight restrictions (mostly IFR VSBYs in heavy
rain). CIGs more likely to drop to at least MVFR/1-3k ft
levels overnight. An unsettled pattern continues Wed-Sun w/
daily chances for SHRAs/tstms though the coverage will be
generally less than what will be occurring the next 12-18 hrs.
&&
.MARINE...
As of 315 PM EDT Tuesday...
Warm and very moist airmass remains in place across the region to
the south of a very slow-moving front draped across the northern
local waters. Winds are generally out of the west around 10 kt but
portions of the Ches Bay are NW 5-10 kt behind the weak boundary.
Waves are 1-2 ft with seas around 3 ft.
Expect the front to make little southward progress through the
remainder of the afternoon but ongoing shower and storm outflow may
locally advance the effective front southward, resulting in winds
turning N or NW. A few of the storms this afternoon/evening could be
strong to severe with gusty winds to 40-50 kt along with frequent
lightning and heavy rainfall. Guidance shows the front lifting
slowly north after sunset with southerly flow returning in its wake.
Winds become W-SW after midnight and guidance shows a period of 15-
20 kt winds for the southern Ches Bay and the lower James river late
tonight. Local wind probabilities only show a few hours of ~40%
chances for sustained winds >18kt so will hold off on any further
SCA headlines with this forecast package. The window for the
stronger SW winds appears to be from 08-12z (4-8am). Waves increase
to 2-3 ft along with the winds late tonight before falling back to 1-
2 ft. Seas may locally increase to 3-4 ft near the mouth of the bay
but are expected to maintain 2-3 ft through the end of the work
week.
Low rip current risk continues for all beaches today and
Wednesday.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.
&&
SYNOPSIS...LKB
NEAR TERM...ALB
SHORT TERM...ALB/LKB
LONG TERM...ALB/LKB
AVIATION...ALB/LKB
MARINE...RHR
Hazardous weather outlook, Jul 26, 2:11 PM EST, 22 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
311 PM EDT Tue Jul 26 2022
NCZ012>017-030>032-102-VAZ060>062-065>069-078>090-092-093-095>100-
512>520-522>525-271915-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Prince Edward-Cumberland-
Goochland-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Lancaster-
Brunswick-Dinwiddie-Prince George-Charles City-New Kent-Gloucester-
Middlesex-Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Accomack-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Eastern Essex-York-Newport News-
Hampton/Poquoson-
311 PM EDT Tue Jul 26 2022
This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, eastern Virginia, south
central Virginia and southeast Virginia.
.DAY ONE...Tonight.
Showers and thunderstorms are likely through this evening. The
storms will be capable of producing heavy rainfall and localized
flooding. In addition, a few strong to severe thunderstorms are
possible with damaging wind gusts being the main hazard.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Scattered thunderstorms are expected Wednesday afternoon and
evening, with localized flooding and damaging winds possible with
the strongest storms. Heat indices will reach as high as 103 to 109
degrees Thursday afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ021>025-VAZ048-064-075>077-509>511-521-271915-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Caroline-Westmoreland-Richmond-Northumberland-
Western Louisa-Eastern Louisa-Western Hanover-Western Essex-
311 PM EDT Tue Jul 26 2022
This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia and north central
Virginia.
.DAY ONE...Tonight.
Showers and thunderstorms are likely through this evening. The
storms will be capable of producing heavy rainfall and localized
flooding.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Scattered thunderstorms are expected Wednesday afternoon and
evening, with localized flooding and damaging winds possible with
the strongest storms.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 26, 12:50 PM EST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Wakefield VA
150 PM EDT Tue Jul 26 2022
NCZ012>014-030-031-261830-
Hertford NC-Northampton NC-Bertie NC-Gates NC-Chowan NC-
150 PM EDT Tue Jul 26 2022
...An area of strong thunderstorms will impact portions of northern
Bertie, southeastern Northampton, Hertford, western Gates and
northwestern Chowan Counties through 230 PM EDT...
At 150 PM EDT, Doppler radar was tracking an area of strong
thunderstorms over Aulander, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and torrential rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ahoskie, Rich Square, Aulander, Gatesville, Ryland, Gates, Woodland,
Winton, Lewiston Woodville, Cofield, Powellsville, Roxobel, Colerain,
Harrellsville, Tyner, Roduco, Rockyhock, Union, Kelford and Goose
Pond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3610 7724 3611 7723 3612 7725 3612 7724
3614 7727 3616 7726 3617 7729 3617 7731
3618 7731 3619 7734 3623 7736 3630 7733
3652 7678 3639 7661 3617 7663 3609 7723
TIME...MOT...LOC 1750Z 247DEG 30KT 3623 7716
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
ButnerSpecial weather statement, Jul 26, 1:02 PM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Wakefield VA
202 PM EDT Tue Jul 26 2022
VAZ062-510-511-261845-
Goochland VA-Western Hanover VA-Eastern Louisa VA-
202 PM EDT Tue Jul 26 2022
...A strong thunderstorm will impact portions of southeastern Louisa,
Goochland and west central Hanover Counties through 245 PM EDT...
At 202 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hadensville, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Goochland, Hadensville, Gum Spring, Fife, Oilville, Montpelier,
Wyndham, Orchid, Vontay, Maidens, Irwin, Johnsons Springs, Tabscott,
Othma, Sandy Hook, Coatesville, Goodall, Mabelton, Caledonia and Elk
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3791 7806 3789 7755 3771 7762 3770 7763
3764 7765 3767 7790 3769 7791 3768 7794
3767 7795 3769 7810 3770 7809 3771 7809
3774 7815 3776 7816
TIME...MOT...LOC 1802Z 272DEG 27KT 3778 7801
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
ButnerSpecial weather statement, Jul 26, 1:29 PM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Wakefield VA
229 PM EDT Tue Jul 26 2022
NCZ013>017-030>032-VAZ096-097-261945-
Pasquotank NC-Hertford NC-Bertie NC-Camden NC-Gates NC-Perquimans NC-
Western Currituck NC-Chowan NC-Suffolk VA-Chesapeake VA-
229 PM EDT Tue Jul 26 2022
...Area of strong thunderstorms will impact portions of Camden,
Pasquotank, northwestern Perquimans, northeastern Bertie, eastern
Hertford, Gates, northwestern Currituck, and northwestern Chowan
Counties, the City of Chesapeake and the southeastern City of
Suffolk through 345 PM EDT...
At 228 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cofield, or near Ahoskie, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Elizabeth City, Camden, Ahoskie, Hertford, Winfall, Gatesville,
Elizabeth City State University, Ryland, Great Bridge, South Mills,
Sunbury, Chesapeake, Suffolk, Gates, Winton, Cofield, Powellsville,
Colerain, Harrellsville and Como.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3609 7691 3651 7703 3676 7622 3630 7600
TIME...MOT...LOC 1828Z 246DEG 21KT 3631 7687
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
TGSpecial weather statement, Jul 26, 1:49 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Wakefield VA
249 PM EDT Tue Jul 26 2022
VAZ511-512-515>517-261930-
Eastern Hanover VA-Western King William VA-Western Hanover VA-
Western Henrico (Including the City of Richmond) VA-
Eastern Henrico VA-
249 PM EDT Tue Jul 26 2022
...A strong thunderstorm will impact portions of northern Henrico,
southeastern Hanover and west central King William Counties and the
City of Richmond through 330 PM EDT...
At 248 PM EDT, Doppler radar was tracking a strong thunderstorm over
Glen Allen, or near Randolph Macon College, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Richmond, Ashland, Randolph Macon College, Virginia Union University,
Virginia Commonwealth University, Tuckahoe, University Of Richmond,
Mechanicsville, Highland Springs, Hanover, Manquin, East Highland
Park, Glen Allen, Kings Dominion, Laurel, Studley, Mangohick,
Lakeside, Enfield and Gum Tree.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3783 7743 3782 7741 3781 7742 3780 7739
3778 7740 3778 7737 3780 7736 3779 7735
3783 7730 3774 7705 3772 7703 3763 7713
3760 7714 3760 7717 3755 7723 3748 7718
3756 7762 3783 7752 3784 7743
TIME...MOT...LOC 1848Z 287DEG 22KT 3769 7751
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
SCW/MRDSpecial weather statement, Jul 26, 2:17 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Wakefield VA
317 PM EDT Tue Jul 26 2022
VAZ093-095>097-524-525-262000-
Hampton/Poquoson VA-Isle of Wight VA-Norfolk/Portsmouth VA-
Newport News VA-Suffolk VA-Chesapeake VA-
317 PM EDT Tue Jul 26 2022
...Strong thunderstorms will impact portions of central Isle of Wight
, the City of Norfolk, the City of Chesapeake, the City of
Portsmouth, the eastern City of Suffolk, the City of Hampton and the
southern City of Newport News through 400 PM EDT...
At 316 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Isle Of Wight to near Downtown Suffolk.
Movement was east at 30 mph.
HAZARD...Winds in excess of 40 mph. In addition, rainfall amounts of
1 to 2 inches is possible through 4 pm.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Newport News, Hampton, Smithfield, Langley AFB, Ocean View, Hampton
University, Old Dominion University, Christopher Newport University,
Downtown Norfolk, Great Bridge, Downtown Suffolk, Deep Creek,
Downtown Portsmouth, Churchland, Norfolk State University, Norfolk,
Chesapeake, Portsmouth, Suffolk and Isle Of Wight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3659 7656 3700 7684 3703 7677 3711 7629
3703 7624 3700 7626 3697 7621 3691 7617
3692 7619 3691 7618 3688 7620 3685 7618
3683 7620 3683 7623 3677 7621 3676 7615
3669 7607
TIME...MOT...LOC 1916Z 274DEG 27KT 3696 7673 3666 7653
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
SCW/MRDSpecial weather statement, Jul 26, 2:24 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Wakefield VA
324 PM EDT Tue Jul 26 2022
VAZ082-083-090-512-516>518-520-262015-
Eastern Hanover VA-Charles City VA-New Kent VA-
Western King William VA-Eastern King William VA-
Eastern King and Queen VA-Eastern Henrico VA-James City VA-
324 PM EDT Tue Jul 26 2022
...A strong thunderstorm will impact portions of southeastern King
and Queen, northeastern Charles City, New Kent, east central Henrico,
southeastern Hanover, southeastern King William and northwestern
James City Counties through 415 PM EDT...
At 324 PM EDT, Doppler radar was tracking a strong thunderstorm near
Highland Springs, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles. Minor damage to outdoor objects is possible.
Locations impacted include...
New Kent, King William, West Point, Talleysville, Norge, Toano,
Roxbury, Highland Springs, Tunstall, Manquin, Providence Forge,
Bottoms Bridge, Holdcroft, Barhamsville, Little Plymouth,
Shacklefords, Eltham, Croaker, Cohoke and Sandston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3763 7670 3762 7668 3760 7665 3753 7667
3752 7667 3736 7674 3736 7675 3734 7675
3729 7678 3752 7732 3773 7719
TIME...MOT...LOC 1924Z 283DEG 29KT 3759 7723
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Butner